MAUDE Adverse Event Report: RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS

RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS
Model Number 821749
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a bactiseal catheter (id 821749) was leaking minimal cerebrospinal fluid (csf) during the procedure.The leakage was in the white tip of the device at the connecting point.The issue was detected before implantation site closure.The procedure was completed with a replacement product and 1 hour delay was noted.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 821749) was returned for evaluation.Device history record (dhr) - lot 5847395, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected; 2 holes/cuts/tears in the connecting end of the catheter were noted.Complaint confirmed.The possible root cause for the issue reported by the customer could be due to a handling or a sharp or pointed object coming into contact with the catheter, as noted in the "ifu" silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BEVD 1.9MM CAT SET
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15001126
Report Number3013886523-2022-00323
Device Sequence Number1562622
Product Code JXG
UDI-Device Identifier10381780518440
UDI-Public(01)10381780518440(17)220930(10)5847395
Combination Product (Y/N)N
PMA/510(K) Number
K090348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number821749
Device Catalogue Number821749
Device Lot Number5847395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown